fbpx

When a person is ill with a viral infection that causes fever, dehydration is a major concern. This is especially true for small children and infants.

A common home remedy that circulates on medical misinformation sites is to give copious amounts of vitamin C until diarrhea begins.

People without medical training seem to believe that diarrhea is a sign of “detoxing”, remotely remotely correct, except the body isn’t detoxing from the offending virus; it’s attempting to dump toxic levels of the vitamin C.

When the body attempts to dump these toxic levels of vitamin C, it dumps other essential nutrients with it; like water and electrolytes.

The rapid elimination of water and electrolytes can cause a cascade of events that lead to multi organ failure, cardiac arrhythmia, respiratory arrest and ultimately death if left untreated.

This sequence of events is not unique to vitamin C overdose. It can happen when using ANY product that claims to “detox”. Talk to your pediatrician or doctor before using any vitamin or “detox” product. Vitamin supplements are only needed in children and adults with a verified vitamin deficiency. If you are not vitamin deficient and you take additional vitamins, you are essentially overdosing.

Diarrhea is not a “natural” process. Diarrhea is deadly. Nearly 2,200 children die per day, world wide, from diarrhea.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this:
Close Bitnami banner
Bitnami